A Case of Janumet PoisoningCorrespondence Address :
Dr. Deepak Phalgune,
18/27, Bharat Kunj-1, Erandawane, Pune-411038, Maharashtra, India.
Janumet, an anti-diabetic drug is being increasingly used. Each tablet contains 50 mg of sitagliptin + 500/1000 mg of metformin. Metformin works by decreasing glucose production in the liver and decreasing absorption of glucose by the intestines. Sitagliptin works by regulating the levels of insulin the body produces after eating (sugar dependant insulin release). A previously healthy 17-year-old female was found to be unconscious and had an alleged history of consumption of eight to nine tablets of Janumet. Patient had seizures on admission and evidence of hypoglycaemia. Patient remained drowsy for two days. Gradually her clinical condition improved and she was diagnosed with an adjustment disorder with disturbance of emotion and conduct. She was discharged from the hospital on the seventh day with normal clinical parameters.
Hypoglycaemia, Metformin, Sitagliptin
Arun Bahulikar, Vihita Kulkarni, Deepak Phalgune. A CASE OF JANUMET POISONING. Journal of Clinical and Diagnostic Research [serial online] 2017 November [cited: 2018 Mar 17 ]; 11:OD01-OD02. Available from
Date of Submission: May 23, 2017
Date of Peer Review: Jun 19, 2017
Date of Acceptance: Oct 12, 2017
Date of Publishing: Nov 01, 2017
FINANCIAL OR OTHER COMPETING INTERESTS: None.
- Emerging Sources Citation Index (Web of Science, thomsonreuters)
- Index Copernicus ICV 2016: 132.37
- Academic Search Complete Database
- Directory of Open Access Journals (DOAJ)
- Embase & EMbiology
- Google Scholar
- HINARI Access to Research in Health Programme
- Indian Science Abstracts (ISA)
- Journal seek Database
- Popline (reproductive health literature)